MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number SRRT06060080L
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient was admitted to the emergency room for ischemia exceeded at the level of the left lower limb with necrosis going up above the ankle.A left trans-femoral amputation was performed on (b)(6) 2023.On (b)(6) 2023, a right ilio-femoro-popliteal-leg thrombectomy was performed associated with a gore prosthetic sub-articular femoro-popliteal bypass (gore-tex® stretch vascular graft thin wall removable rings) of the right lower limb to treat the critical ischemia.It was stated that on (b)(6) 2023, due to a thrombosis, a new surgical treatment was performed following obliteration of the gore bypass and the iliac axis upstream.Ablation of the thrombosed bypass was performed associated with repair of the femoral tripod with patch, thrombectomy and stenting angioplasty of the right external iliac artery.A femoro-fibular bypass with the great saphenous vein in situ was performed and a vascular pericardium patch was implanted on both branches of the deep and circumflex femoral arteries.External iliac artery angioplasty was also performed and the post-operative follow-up was simple without aggravation.The patient returned home on (b)(6) 2023.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H6 evaluation codes investigation findings c19 belongs to the product history review: a review of the manufacturing records indicated the lots met all pre-release specifications (manufacturing/packaging/boxing/sterilization).H6 evaluation codes type of investigation b13: additional information in regard to the event of the case was requested from the physician.The provided additional information is captured in the event description in section b5.H3: other code: the medical device returned to a third party for further investigation.The analysis report was shared with gore and evaluated appropriately.The device fragment was returned to gepromed for investigation.Submitted in formalin was a goretex® stretch vascular graft ¿ thin-walled removable ringed fragment.The scope and results of the investigation were summarized, and a report was submitted to w.L.Gore & associates.An explant scientist at w.L.Gore & associates reviewed the report.Explant scientist observations: the graft fragment was reported to measure 449mm in length with both ends transected.Extremity a and extremity b both had jagged edges at the sites of transection, with no rings present.Extremity a and extremity b have beveled cuts with blue monofilament fragments present.Blue alignment marks were visible throughout the graft fragment.The abluminal surface was generally devoid of biological material, except at extremity b where there were minimal, scattered plaques of red-brown biologic material.There was an area of disruption at the mid-body where the graft appeared to be flattened, and several rings were displaced and gathered within the flattened area of the graft.The exact characterization of the disruption cannot be confirmed based on the analysis and quality of the images provided.The lumens of both extremities contained minimal, scattered plaques of red-brown biologic material.The patency of the graft fragment cannot be confirmed based on the analysis and quality of the images provided.Material disruptions (e.G., transections, graft flattening, ring disruption) were consistent with those caused by surgical instrumentation (e.G., scalpel, scissors, forceps/clamps), and/or implant/explant procedures.In the instruction for use for the gore-tex® stretch vascular graft the following is stated: possible complications with the use of any vascular prosthesis complications which may occur in conjunction with the use of any vascular prosthesis include but are not limited to: thrombosis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17682047
Report Number2017233-2023-04253
Device Sequence Number6351446
Product Code DSY
UDI-Device Identifier00733132612383
UDI-Public00733132612383
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K933943
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSRRT06060080L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale